Mississippi, 2004

Tornadoes and Flash Flooding in Mississippi, December 7, 2004

December 7, 2004 · NWS JAN · 65 events in 31 counties and zones

49 thunderstorm wind, 12 tornado, 4 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1.7 million
Crop damage
None recorded
Events
65

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 6, 9:45 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Dec 6, 9:45 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CST MON DEC 6 2004

.UPDATE...STRONG CONVECTION CONTINUES IN VICINITY OF FRONTAL
BOUNDARY MOVING ACROSS WRN AR AND LA THIS EVENING. MODELS CONTINUING
TREND OF INCREASING DYNAMICS AS THE SYSTEM EDGES EWD...MAINTAINING
GOOD POTENTIAL FOR SEVERE STORMS FOR THE AREA...ESPECIALLY AFTER
MIDNIGHT. UPDATED FORECAST TO ADD SEVERE THUNDERSTORMS WATCH IN
EFFECT THROUGH 2 AM. CAPE TO INCREASE WITH TIME AND INTENSE WIND
SHEAR PERSISTS. SIGNIFICANT STORM INFLOW WILL ENHANCE SEVERE
THUNDERSTORM DEVELOPMENT...ESPECIALLY IN STORMS THAT DEVELOP AHEAD
OF THE LINE TONIGHT.
&&

.DISCUSSION...
CURRENT WATER VAPOR IMAGERY SHOWS A POTENT SHORT WAVE TRIGGERING AN
INCREASING AMOUNT OF CONVECTION ACROSS THE SOUTHERN PLAINS AS IT
HEADS RAPIDLY EAST. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER
THAN EARLIER MODELS HAD PREDICTED AT THIS POINT AND NOW THE MODELS
EXPECT THE SURFACE REFLECTION (SURFACE LOW) TO DEEPEN RAPIDLY
OVERNIGHT AS IT TRACKS FROM EASTERN OK INTO CENTRAL IL. THE TIGHTLY
PACKED PRESSURE GRADIENT SURROUNDING THE PERIPHERY OF THE LOW WILL
BRUSH THE DELTA EAST TO THE GOLDEN TRIANGLE LATER TONIGHT AND WE
HAVE HOISTED A LAKE WIND ADVISORY IN EXPECTATION OF SUSTAINED WINDS
UP TO 20 MPH WITH GUSTS UP TO 30 OR 35 MPH. WE ALSO HAVE ISSUED A
FLOOD WATCH FOR FLASH FLOODING FOR AREAS BASICALLY ALONG AND WEST OF
THE NATCHEZ TRACE CORRIDOR. AN ADDITIONAL ONE TO TWO INCHES OF RAIN
IS POSSIBLE BEFORE MORNING IN THESE LOCATIONS AND THIS WILL FALL
UPON GROUND THAT IS SATURATED AND PRONE TO LOTS OF STANDING WATER
ALREADY. IT LOOKS LIKE SOUTHEAST PORTIONS OF MISSISSIPPI MAY STAY
LARGELY DRY UNTIL SOMETIME NEAR THE DAWN HOURS WITH LESS POTENTIAL
FOR SEVERE WEATHER AND EXCESSIVE RAIN THROUGH THE FIRST HALF OF
TUESDAY.

SPEAKING OF SEVERE WEATHER...WE STILL ARE DIAGNOSING A RISK OF
SEVERE THUNDERSTORMS CONTAINING HAIL...HIGH WINDS AND ISOLATED
TORNADOES ACROSS PORTIONS OF NORTHEAST LA...SOUTHEAST AR AND
NORTHWEST MS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR. THE POTENTIAL
FOR SUCH ACTIVITY WILL INCREASE THIS EVENING AND SHOULD BE GREATEST
IN THESE AREAS BETWEEN 10 PM AND 3 TO 4 AM. THE POTENTIAL FOR SEVERE
STORMS WILL GRADUALLY DECREASE AS YOU GO SOUTH AND EAST OF THE
NATCHEZ TRACE...BUT AT LEAST ISOLATED SEVERE STORMS WILL BE POSSIBLE
INTO THE MORNING HOURS ALL THE WAY TO THE SOUTHEAST CORNER OF THE
FORECAST AREA.

THE ACTIVE WEATHER SHOULD CLEAR EASTERN AND SOUTHERN SECTIONS OF THE
FORECAST AREA BY MIDDAY TOMORROW WITH PARTLY CLOUDY SKIES AND
CONTINUED WARM CONDITIONS BUILDING BACK IN. HOWEVER...IT NOW LOOKS
LIKE THE PLEASANT WEATHER WILL NOT LAST TOO LONG AS ANOTHER
DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY. THIS FEATURE
WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH ISENTROPICLY
LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND EVENTUALLY
PRECIP...BY WEDNESDAY NIGHT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT
MSZ018-019-025>038-040>044-047>049-053-054-059>061-071030.
LA...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT
LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT ARZ074-075.

&&

50/03
Hazardous weather outlook, Dec 6, 11:48 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CST MON DEC 06 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072248-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1148 PM CST MON DEC 06 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS REMAIN LIKELY OVERNIGHT...WITH THE GREATEST
RISK ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. DAMAGING
WINDS TO 80 MPH...TORNADOES...AND HAIL TO THE SIZE OF QUARTERS
ARE THE MAIN THREAT WITH THESE STORMS.

A BAND OF THUNDERSTORMS WAS MOVING INTO THE ARKLAMISS REGION FROM
THE WEST LATE THIS EVENING.  ADDITIONALLY...SCATTERED
THUNDERSTORMS WERE DEVELOPING ACROSS WESTERN MISSISSIPPI AHEAD OF
THE LINE. A FAIRLY UNSTABLE AIRMASS COMBINED WITH INTENSE WIND
SHEAR AND STRONG UPPER LEVEL SUPPORT WILL YIELD SEVERE
THUNDERSTORMS ACROSS THE REGION OVERNIGHT.  THE GREATEST RISK
SHOULD BE ALONG AND WEST OF THE NATCHEZ TRACE WHERE THE GREATEST
INSTABILITY AND DYNAMICS WILL EXIST...BUT AT LEAST ISOLATED
SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND TORNADOES
WILL BE POSSIBLE OVER THE ENTIRE AREA INTO THE EARLY MORNING
HOURS.

...FLOODING...
VERY HEAVY RAIN CAUSING FLASH FLOODING WILL BE POSSIBLE TONIGHT
FOR AREAS ROUGHLY ALONG AND NORTH OF THE NATCHEZ TRACE. SHOWERS
AND THUNDERSTORMS WILL REDEVELOP ACROSS THIS AREA LATER TONIGHT
AND CONTINUE EARLY TUESDAY. AS RAIN FALLS ON SATURATED
GROUND...PONDING OF WATER WILL BE POSSIBLE. EXPECT 1 TO 2 INCHES
OF RAIN TO FALL THROUGH EARLY TUESDAY...WITH LOCALIZED AREAS
POSSIBLY SEEING 3 INCHES. HEAVY RAIN LEADING TO THE PONDING OF
WATER ON ROADS IS EXPECTED AFTER MIDNIGHT SOUTHEAST OF THE
NATCHEZ TRACE.

...NON PRECIPITATION...
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED
TO DEVELOP OVER THE ARK-LA-MISS TONIGHT AS THE DEVELOPING LOW
PRESSURE SYSTEM APPROACHES. THIS WILL CREATE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LOCALLY
ROUGH CONDITIONS ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TONIGHT...ESPECIALLY ALONG AND NORTH OF
THE NATCHEZ  TRACE. OTHERWISE... ACTIVATION IS NOT EXPECTED
THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Dec 7, 12:04 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1204 AM CST TUE DEC 07 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
12/06/2004                   CHICOT             AR   EMERGENCY MNGR

            TREES DOWN IN LAKE VILLAGE, AR

&&

ALLEN

The radar

The Little Rock radar (KLZK), 176 km away, was scanning. The volume nearest the first event began at 06:05 UTC.

Open the radar archive at this moment

Event by event

49 thunderstorm wind, 12 tornado, 4 flash flood. Local standard time, as filed.

Thunderstorm Wind, Bolivar

When
December 7, 12:05 AM CST to 12:09 AM CST
Where
Bolivar County, 2 mi SW of Mound Bayou
Measured
73 kt (84 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$60,000
Reported by
EMERGENCY MANAGER
Coordinates
33.867, -90.750

Several mobile homes were damaged, one was destroyed as it was rolled over and broken apart. The one injury occurred with the destroyed mobile home. In addition, numerous large trees were blown down along a swath from 2 miles southwest of Mound Bayou to Mound Bayou.

Thunderstorm Wind, Washington

When
December 7, 12:11 AM CST
Where
Washington County, Greenville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
33.400, -91.050

A few trees and several power lines were blown down on Ohaa and Popular streets.

Thunderstorm Wind, Bolivar

When
December 7, 12:12 AM CST
Where
Bolivar County, Alligator
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.100, -90.717

Several trees were blown down.

Thunderstorm Wind, Leflore

When
December 7, 12:22 AM CST to 12:24 AM CST
Where
Leflore County, 5 mi WNW of Morgan City
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.417, -90.450

Several trees were blown down.

Thunderstorm Wind, Sharkey

When
December 7, 12:30 AM CST
Where
Sharkey County, Rolling Fork
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.900, -90.867

A few trees were blown down.

Thunderstorm Wind, Leflore

When
December 7, 12:33 AM CST to 12:39 AM CST
Where
Leflore County, 1 mi SE of Itta Bena
Measured
63 kt (72 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
33.483, -90.317

Numerous trees were blown down just south of Itta Bena along a swath to 3 miles northeast of Itta Bena.

Thunderstorm Wind, Sunflower

When
December 7, 12:35 AM CST
Where
Sunflower County, Indianola
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
33.450, -90.650

Several trees were blown down.

Thunderstorm Wind, Sharkey

When
December 7, 12:45 AM CST
Where
Sharkey County, 4 mi N of Rolling Fork
Measured
53 kt (61 mph) estimated gust
Reported by
POST OFFICE
Coordinates
32.950, -90.867

A few trees and many large limbs were blown down.

Thunderstorm Wind, Sharkey

When
December 7, 12:45 AM CST to 12:48 AM CST
Where
Sharkey County, 3 mi E of Anguilla
Measured
60 kt (69 mph) estimated gust
Property damage
$8,000
Reported by
UTILITY COMPANY
Coordinates
32.967, -90.767

Just east of the Sunflower River bridge, at highway 14, power lines were blown off the power poles. In addition, a few hopper bottom truck trailers were blown over.

Thunderstorm Wind, Warren

When
December 7, 12:50 AM CST to 12:51 AM CST
Where
Warren County, Eagle Bend
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
UTILITY COMPANY
Coordinates
32.517, -91.000

A few trees were blown down on power lines. A roof was blown off a porch and onto a power line taking the line down.

Thunderstorm Wind, Carroll

When
December 7, 12:51 AM CST
Where
Carroll County, Avalon
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
UTILITY COMPANY
Coordinates
33.667, -90.100

A few trees were blown down around Avalon.

Thunderstorm Wind, Issaquena

When
December 7, 12:53 AM CST
Where
Issaquena County, 9 mi W of Valley Park
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
UTILITY COMPANY
Coordinates
32.633, -91.017

A few trees were blown down on power lines along highway 465.

Tornado, Leflore

When
December 7, 1:00 AM CST to 1:04 AM CST
Where
Leflore County, 3 mi E of Money
Rating
F1
Path length
2 mi
Path width
70 yd
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
33.650, -90.167

This tornado touched down east of Money in northeast Leflore county and was on the ground for 2 miles. While on the ground, numerous trees were uprooted and snapped as the tornado moved northeast.

Thunderstorm Wind, Grenada

When
December 7, 1:00 AM CST to 1:05 AM CST
Where
Grenada County, 3 mi SE of Holcomb
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
33.733, -89.950

Numerous trees were blown down with several blocking area roads. The most damaged occurred along Sweet Home Road.

Thunderstorm Wind, Humphreys

When
December 7, 1:08 AM CST
Where
Humphreys County, Belzoni
Measured
50 kt (58 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
33.183, -90.500

A couple of trees were blown down.

Thunderstorm Wind, Carroll

When
December 7, 1:10 AM CST
Where
Carroll County, Carrollton
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
33.500, -89.917

A few trees were blown down.

Thunderstorm Wind, Yazoo

When
December 7, 1:14 AM CST to 1:20 AM CST
Where
Yazoo County, 4 mi SW of Satartia
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
32.633, -90.600

Several trees were blown down across the southwest portion of Yazoo county.

Thunderstorm Wind, Grenada

When
December 7, 1:14 AM CST to 1:15 AM CST
Where
Grenada County, Hardy
Measured
57 kt (66 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
33.883, -89.850

A few trees were blown down in the Hardy area.

Thunderstorm Wind, Warren

When
December 7, 1:15 AM CST to 1:17 AM CST
Where
Warren County, Yokena
Measured
65 kt (75 mph) estimated gust
Property damage
$7,000
Reported by
EMERGENCY MANAGER
Coordinates
32.167, -90.950

Numerous trees were blown down.

Flash Flood, Humphreys

When
December 7, 1:15 AM CST to 2:15 AM CST
Where
Humphreys County, Belzoni
Reported by
LAW ENFORCEMENT
Coordinates
33.129, -90.527 (the zone’s center; the record gives no point)

Several streets were flooded in town.

Tornado, Warren

When
December 7, 1:20 AM CST to 1:31 AM CST
Where
Warren County, 3 mi SE of Yokena
Rating
F1
Path length
9 mi
Path width
100 yd
Property damage
$30,000
Reported by
NWS STORM SURVEY
Coordinates
32.133, -90.917

This tornado touched down just east of US Highway 61, 3 miles north of the Claiborne county line. As the storm moved northeast, several hundred trees were blown down or uprooted, including many large 2-3 foot diameter trees. Some power lines were also blown down along the path including some minor roof damage to shingles and antennas. The tornado was on the ground for 9 miles in Warren county. The tornado continued northeast across a small portion of Claiborne county and then into Hinds county where it dissipated 5 miles southwest of Bolton. The total path length was 26 miles.

Thunderstorm Wind, Claiborne

When
December 7, 1:20 AM CST to 1:35 AM CST
Where
Claiborne County, Port Gibson
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
31.967, -91.000

Numerous large limbs were blown down along with a few power lines.

Flash Flood, Carroll

When
December 7, 1:30 AM CST to 2:15 AM CST
Where
Carroll County, Carrollton
Reported by
EMERGENCY MANAGER
Coordinates
33.449, -89.920 (the zone’s center; the record gives no point)

Several streets were flooded in town.

Tornado, Claiborne

When
December 7, 1:31 AM CST to 1:34 AM CST
Where
Claiborne County, 3 mi NW of Reganton
Rating
F1
Path length
4 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS STORM SURVEY
Coordinates
32.183, -90.783

This tornado moved into Claiborne county from Warren county and tracked across the far northeast corner of the county for 4 miles. A few hundred trees were blown down along the southern bank of the Big Black River. The total path length of the tornado was 26 miles across Warren, Claiborne and Hinds county.

Thunderstorm Wind, Grenada

When
December 7, 1:32 AM CST to 1:34 AM CST
Where
Grenada County, 4 mi N of Elliott
Measured
57 kt (66 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
33.733, -89.750

Several trees were blown down on Tie Plant Road and around Camp McCain.

Tornado, Hinds

When
December 7, 1:34 AM CST to 1:50 AM CST
Where
Hinds County, 11 mi SW of Edwards
Rating
F2
Path length
13 mi
Path width
400 yd
Property damage
$500,000
Reported by
NWS STORM SURVEY
Coordinates
32.217, -90.733

This tornado moved into Hinds county from Claiborne county and intensified as it tracked northeast across west-central Hinds county. A few thousand trees were uprooted and snapped along the 13 mile path. Just off State Highway 27, large barn was severely damaged and a home had its roof torn off along Newman Road. On Puckett Road, a home was damaged and the garage had its roof torn off. A few more homes sustained damage as the tornado moved northeast. The tornado dissipated 5 miles southwest of Bolton. The total path length across Warren, Claiborne and Hinds county was 26 miles.

Thunderstorm Wind, Hinds

When
December 7, 1:42 AM CST
Where
Hinds County, Utica
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
32.117, -90.617

Thunderstorm Wind, Hinds

When
December 7, 1:44 AM CST to 1:45 AM CST
Where
Hinds County, Utica
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.117, -90.617

A few trees were blown down.

Thunderstorm Wind, Madison

When
December 7, 1:45 AM CST
Where
Madison County, Ridgeland
Measured
47 kt (54 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.433, -90.133

In-flow winds to a thunderstorm tore some tin off a roof to a business.

Thunderstorm Wind, Yazoo

When
December 7, 1:45 AM CST to 1:50 AM CST
Where
Yazoo County, 7 mi SE of Benton
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
32.767, -90.183

Several trees were blown down across the eastern portion of Yazoo county. A small concentration of tree damage occurred near Linwood Road and Highway 16.

Thunderstorm Wind, Franklin

When
December 7, 1:45 AM CST
Where
Franklin County, 4 mi NE of Hamburg
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
31.617, -91.017

A few trees were blown down on McNair Road just south of the Jefferson/Franklin county line.

Thunderstorm Wind, Jefferson

When
December 7, 1:45 AM CST to 1:51 AM CST
Where
Jefferson County, Mc Nair
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
31.633, -91.050

A few trees and power lines were blown down.

Flash Flood, Grenada

When
December 7, 1:50 AM CST to 2:20 AM CST
Where
Grenada County, Grenada
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
33.770, -89.802 (the zone’s center; the record gives no point)

Heavy rains caused several streets to flood in Grenada along with a few county roads.

Tornado, Carroll

When
December 7, 1:51 AM CST to 1:54 AM CST
Where
Carroll County, 5 mi NE of Vaiden
Rating
F0
Path length
2 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
33.383, -89.683

Tornado, Montgomery

When
December 7, 1:54 AM CST to 2:01 AM CST
Where
Montgomery County, 6 mi SW of Kilmichael
Rating
F1
Path length
5.2 mi
Path width
150 yd
Property damage
$250,000
Reported by
NWS STORM SURVEY
Coordinates
33.383, -89.650

This tornado touched down 5 miles northeast of Vaiden, in Carroll county, and moved northeast for 7.5 miles where it lifted in Kilmichael, in Montgomery county. Dozens of trees were snapped and uprooted along the path with numerous power lines down around Kilmichael. Several homes were severely damaged by fallen trees with one home totally destroyed.

Thunderstorm Wind, Webster

When
December 7, 2:05 AM CST to 2:10 AM CST
Where
Webster County, 3 mi W of Tomnolen
Measured
57 kt (66 mph) estimated gust
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
33.483, -89.417

Several trees were blown down in southwest Webster county and around the Tomnolen community. One power line was also blown down in Tomnolen. Additionally, a few homes sustained shingle damage to their roofs.

Flash Flood, Leflore

When
December 7, 2:10 AM CST to 3:00 AM CST
Where
Leflore County, 2 mi E of Greenwood
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
33.551, -90.301 (the zone’s center; the record gives no point)

Heavy rains flooded several streets around town and a portion of a subdivision just east of town. Twin Lakes subdivision had a few homes flooded by several inches of water.

Thunderstorm Wind, Hinds

When
December 7, 2:15 AM CST
Where
Hinds County, Byram
Measured
53 kt (61 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.183, -90.250

A few trees were blown down.

Thunderstorm Wind, Madison

When
December 7, 2:20 AM CST to 2:27 AM CST
Where
Madison County, 3 mi S of Camden
Measured
57 kt (66 mph) estimated gust
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
32.733, -89.833

A few trees were blown down around Camden and south of town. Several trees were blown down along the Natchez trace across northeast Madison county.

Thunderstorm Wind, Webster

When
December 7, 2:22 AM CST
Where
Webster County, 1 mi N of Eupora
Measured
62 kt (71 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
33.550, -89.283

At the ball park in Eupora a dugout and fence were destroyed along with several trees and power lines blown down.

Thunderstorm Wind, Attala

When
December 7, 2:25 AM CST to 2:28 AM CST
Where
Attala County, 5 mi NNW of Mc Cool
Measured
57 kt (66 mph) estimated gust
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
33.267, -89.383

A few trees and power lines were blown down south of French Camp.

Thunderstorm Wind, Webster

When
December 7, 2:27 AM CST to 2:33 AM CST
Where
Webster County, 5 mi E of Walthall
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
33.600, -89.200

Thunderstorm winds caused damage from just east of Walthall to just north of Clarkson. Several homes across this area sustained roof damage as shingles and parts of roofs were blown off. Numerous trees and several power lines were also blown down across this area.

Thunderstorm Wind, Choctaw

When
December 7, 2:30 AM CST to 2:33 AM CST
Where
Choctaw County, 1 mi N of French Camp
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
UTILITY COMPANY
Coordinates
33.317, -89.400

Several trees and power lines were blown down just north of French Camp.

Tornado, Oktibbeha

When
December 7, 2:30 AM CST to 2:31 AM CST
Where
Oktibbeha County, 7 mi ESE of Sturgis
Rating
F0
Path length
0.2 mi
Path width
40 yd
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
33.317, -88.933

This weak tornado uprooted and snapped a few trees along Craig Springs Road.

Tornado, Rankin

When
December 7, 2:34 AM CST to 2:35 AM CST
Where
Rankin County, 5 mi N of Brandon
Rating
F0
Path length
0.5 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
32.333, -89.983

This weak tornado touched down on Baker Lane a few miles west of Highway 471, 5 miles north of Brandon. Four homes sustained minor roof damage and one shed was destroyed. Several trees were snapped, 2 were uprooted and 2 power poles were torn down.

Thunderstorm Wind, Leake

When
December 7, 2:35 AM CST
Where
Leake County, 1 mi E of Thomastown
Measured
57 kt (66 mph) estimated gust
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
32.867, -89.650

Several trees were blown down along the Natchez Trace.

Tornado, Oktibbeha

When
December 7, 2:35 AM CST to 2:38 AM CST
Where
Oktibbeha County, 9 mi E of Sturgis
Rating
F0
Path length
1.2 mi
Path width
50 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
33.350, -88.900

This weak tornado uprooted and snapped numerous trees as it moved northeast for 1 1/4 mile.

Tornado, Attala

When
December 7, 2:35 AM CST to 2:42 AM CST
Where
Attala County, 6 mi SSE of Ethel
Rating
F0
Path length
4 mi
Path width
50 yd
Property damage
$20,000
Reported by
NWS STORM SURVEY
Coordinates
33.033, -89.433

A number of trees were blown down and snapped as this weak tornado tracked east-northeast for four miles.

Tornado, Rankin

When
December 7, 2:37 AM CST to 2:38 AM CST
Where
Rankin County, 7 mi NE of Brandon
Rating
F0
Path length
0.7 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
32.333, -89.900

Another tornado touched down northeast of where the Baker Lane tornado occurred and downed several trees on a hunting lease in the Pelahatchie Creek Bottom.

Thunderstorm Wind, Oktibbeha

When
December 7, 2:40 AM CST
Where
Oktibbeha County, 10 mi NW of Starkville
Measured
50 kt (58 mph) measured gust
Reported by
STORM CHASER
Coordinates
33.567, -88.950

Thunderstorm Wind, Rankin

When
December 7, 2:48 AM CST
Where
Rankin County, Brandon
Measured
55 kt (63 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
32.267, -89.983

A couple of trees were blown down on a house causing significant damage.

Thunderstorm Wind, Lincoln

When
December 7, 2:50 AM CST
Where
Lincoln County, Brookhaven
Measured
60 kt (69 mph) estimated gust
Property damage
$65,000
Reported by
EMERGENCY MANAGER
Coordinates
31.583, -90.450

Several trees were blown down in the Brookhaven area. One tree fell on a house on Chicora Road and destroyed it. Another tree fell on a mobile home on Lipsey Street.

Thunderstorm Wind, Winston

When
December 7, 2:55 AM CST
Where
Winston County, Rural Hill
Measured
57 kt (66 mph) estimated gust
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
33.067, -89.283

Several trees were blown down along Highway 14 near Rural Hill.

Thunderstorm Wind, Scott

When
December 7, 2:58 AM CST
Where
Scott County, Morton
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.350, -89.667

A few trees and one power line was blown down.

Thunderstorm Wind, Scott

When
December 7, 3:01 AM CST to 3:03 AM CST
Where
Scott County, 4 mi W of Harperville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
32.483, -89.550

Several trees were blown down.

Thunderstorm Wind, Oktibbeha

When
December 7, 3:05 AM CST
Where
Oktibbeha County, 12 mi SSW of Starkville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
33.300, -88.917

A few trees were blown down along Highway 25 near the Winston/Oktibbeha county line.

Thunderstorm Wind, Winston

When
December 7, 3:05 AM CST
Where
Winston County, 5 mi NNE of Betheden
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
NWS STORM SURVEY
Coordinates
33.283, -88.917

A few trees were blown down along Highway 25 near the Winston/Oktibbeha county line.

Thunderstorm Wind, Neshoba

When
December 7, 3:27 AM CST to 3:30 AM CST
Where
Neshoba County, 5 mi SSW of Philadelphia
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.700, -89.150

Several trees were blown down along Highway 15.

Thunderstorm Wind, Newton

When
December 7, 3:27 AM CST
Where
Newton County, Conehatta
Measured
60 kt (69 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
32.450, -89.283

A few trees and power lines were blown down.

Thunderstorm Wind, Smith

When
December 7, 3:28 AM CST
Where
Smith County, 5 mi NE of Pineville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.183, -89.333

A few trees were blown down.

Thunderstorm Wind, Newton

When
December 7, 3:33 AM CST
Where
Newton County, Newton
Measured
60 kt (69 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
32.317, -89.167

A few trees and power lines were blown down.

Thunderstorm Wind, Lowndes

When
December 7, 3:44 AM CST to 3:46 AM CST
Where
Lowndes County, 4 mi N of Columbus
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
33.550, -88.433

Several trees were blown down on Spivey and Gatlin Roads.

Tornado, Lowndes

When
December 7, 3:55 AM CST to 4:02 AM CST
Where
Lowndes County, 3 mi SW of Steens
Rating
F2
Path length
5 mi
Path width
200 yd
Property damage
$200,000
Reported by
NWS STORM SURVEY
Coordinates
33.533, -88.350

This tornado touched down southwest of Steens and tracked east-northeast for 5 miles before moving into Lamar county, Alabama at 4:02 AM, in the Luxapalila Creek bottom. Along the path, several buildings sustained significant roof damage, one mobile home was destroyed and an RV was rolled over and destroyed. Hundreds of trees were also snapped and uprooted. The majority of the damage occurred across Harrison Road, Tom Blalock Road and Gunshoot Road.

Thunderstorm Wind, Lowndes

When
December 7, 3:55 AM CST
Where
Lowndes County, New Hope
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
33.467, -88.317

Numerous trees and power lines were blown down from Old Yorkville Road southward to Concord Road.

Thunderstorm Wind, Lauderdale

When
December 7, 4:00 AM CST to 4:08 AM CST
Where
Lauderdale County, Suqualena
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
32.450, -88.833

A few trees and numerous large limbs were blown down from Suqualena to Meridian. One tree fell down on a house in Suqualena.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyThe tornado archive for Mississippi, 2004Warnings in Mississippi, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429052, 5429053, 5429054, 5429055, 5429056, 5429057, 5429058, 5429059, 5429122, 5429123, 5429124, 5429125, 5429126, 5429298, 5429128, 5429130, 5429290, 5429299, 5429127, 5429131, 5429132, 5429292, 5429129, 5429133, 5429300, 5429201, 5429202, 5429205, 5429203, 5429291, 5429294, 5429295, 5429204, 5429296, 5429297, 5429207, 5429208, 5429293, 5429206, 5429301, and more.